Sums of squares and quadratric forms in real algebraic geometry
Cahiers du séminaire d'histoire des mathématiques, Serie 2, Volume 1 (1991), pp. 41-57.
@article{CSHM_1991_2_1__41_0,
     author = {Becker, Eberhard},
     title = {Sums of squares and quadratric forms in real algebraic geometry},
     journal = {Cahiers du s\'eminaire d'histoire des math\'ematiques},
     pages = {41--57},
     publisher = {Institut Henri Poincar\'e, S\'eminaire d'histoire des math\'ematiques : Paris},
     volume = {Ser. 2, 1},
     year = {1991},
     zbl = {0746.14021},
     mrnumber = {1122204},
     language = {en},
     url = {http://www.numdam.org/item/CSHM_1991_2_1__41_0/}
}
TY  - JOUR
AU  - Becker, Eberhard
TI  - Sums of squares and quadratric forms in real algebraic geometry
JO  - Cahiers du séminaire d'histoire des mathématiques
PY  - 1991
DA  - 1991///
SP  - 41
EP  - 57
VL  - Ser. 2, 1
PB  - Institut Henri Poincaré, Séminaire d'histoire des mathématiques : Paris
UR  - http://www.numdam.org/item/CSHM_1991_2_1__41_0/
UR  - https://zbmath.org/?q=an%3A0746.14021
UR  - https://www.ams.org/mathscinet-getitem?mr=1122204
LA  - en
ID  - CSHM_1991_2_1__41_0
ER  - 
%0 Journal Article
%A Becker, Eberhard
%T Sums of squares and quadratric forms in real algebraic geometry
%J Cahiers du séminaire d'histoire des mathématiques
%D 1991
%P 41-57
%V Ser. 2, 1
%I Institut Henri Poincaré, Séminaire d'histoire des mathématiques : Paris
%G en
%F CSHM_1991_2_1__41_0
Becker, Eberhard. Sums of squares and quadratric forms in real algebraic geometry. Cahiers du séminaire d'histoire des mathématiques, Serie 2, Volume 1 (1991), pp. 41-57. http://www.numdam.org/item/CSHM_1991_2_1__41_0/

[A] Artin E. : Uber die Zerlegung definiter Funktionen in Quadrate. Hamb. Abh. 5,100-115 ( 1927). | JFM

[A-B] Andradas C. and Becker E. : Real stability index of rings and its application to semialgebraic geometry. In : Séminaire sur les structures algébriques ordonnées ( 1984-1987), Publications mathématiques de l'Université de Paris VII33, 61-86 ( 1990). | MR | Zbl

[Ba] Baeza R. : Quadratic forms over semi-local rings. LN in Math. 655 ( 1978). | Zbl

[Bel] Becker E. : Valuations and real places in the theory of formally real fields. In : Géométrie algébrique réelle et formes quadratiques, LN in Mathematics 959,1-40 ( 1982). | MR | Zbl

[Be2] Becker E. : The real holomorphy ring and sum of 2n-th power. In : Géométrie algébrique réelle et formes quadratiques, LN in Mathematics 959, 139-181 ( 1982). | MR | Zbl

[Be3] Becker E. : On the real spectrum of a ring and its application to semialgebraic geometry, Bull. AMS 15,1 ( 1986), 19-60. | MR | Zbl

[B-B-D-G] Becker E., Berr R., Delon F., Gondard D. : Hilbert's 17th problem for sums 2n-th powers. Preprint ( 1990).

[B-R] Benedetti R., Risler J.-J. : Real algebraic and semi algebraic sets. Hermann Editeurs, Paris ( 1990). | MR | Zbl

[B-C-R] Bochnak J., Coste M., Roy M.-F. : Géométrie algébrique réelle, Ergebn. der Math. 3 Folge Bd. 12, Springer-Verlag, Berlin-Heidelberg ( 1987). | MR | Zbl

[B1] Borchardt C. : Développements sur l'équation à l'aide de laquelle on détermine les inégalités séculaires du mouvement des planètes. J. Math. Pures Appl. 12, 50-67 (5) ( 1847),

[B2] Borchardt C. : Remarque relative à la note précédente. J. Reine Angew. Math. 53, 367-368 ( 1857). | Zbl

[Br1] Brumfiel G.W. : Witt rings and K-theory. Rocky Mtn. J. Math. 14, 733-765 ( 1984). | MR | Zbl

[Br2] Brumfiel G.W. : The real spectrum of an ideal and KO-theory exact sequences. K-theory 1 211-235 ( 1987). | MR | Zbl

[Brö] Bröcker L. : Minimale Erzeugung von Positivbereichen. Geom. Dedicata 16,335-350 ( 1984). | MR | Zbl

[Bu] Buchberger B. : Gröbner bases : an algorithrnic method in polynomial ideal theory. In : Multidimensional Systems Theory (N.K. Bose ed.), D. Reidel Publishing Company, Dordrecht-Boston-Lancaster, 184-232 ( 1985). | MR | Zbl

[CaGaHe] Caniglia L., Galligo A., Heintz J. : Some new effectivity bounds in computational geometry. In : LN in Computer Science 357 ( 1988). | MR | Zbl

[G] Gantmacher F.R. : Applications of the theory of matrices. Interscience Publischers, New-York - London - Sidney ( 1959). | MR | Zbl

[GiTrZ] Gianni P., Trager B., Zacharias G. : Gröbner bases and primary decomposition of polynomial ideals. In : Computational aspects of commutative algebra (L. Robbiano ed.), Acad. Press London, 15-33 ( 1989). | MR

[GLRR] Gonzalez L., Lombardi H., Recio T., Roy M.-F. : Spécialisation de la suite de Sturm et sous-résultants. Revue d'informatique théorique, to appear. | Numdam | Zbl

[H1] Hermite C. : Sur l'extension du théorème de M. Sturm à un système d'équation simultanées. C.R. Acad. Sci. Paris 35, 52-54 (6,11,12,12) ( 1852).

[H2] Hermite C. : Remarques sur le théorème de M. Sturm, C.R. Acad. Sci. Paris 36 294-297 (6,8,10) ( 1853).

[H3] Hermite C. : Extrait d'une lettre de Mr. Ch. Hermite de Paris à Mr. Borchardt de Berlin, sur le nombre des racines d'une équation algébrique comprises entre les limites données, J. Reine Angew. Math. 52, 39-51 (6,7,17,20,24,27,27,32) ( 1856). | Zbl

[H-M] Houdebine J., Mahé L. : Séparations des composantes connexes réelles dans le cas des variétés projectives. In : LN in Math. 959, 358-370 ( 1982). | MR | Zbl

[K] Kohvidov I.S. : Hankel and Toeplitz matrices and forms. Birkhäuser-Verlag, Boston-Basel-Stuttgart ( 1982). | MR | Zbl

[Kn] Knebusch M. : An invitation to real spectra. In : 1983 Conference on quadratic forms and hermitian K-theory (C.R. Riehm, J, Hambleton ed.) Can. Math. Soc. Conf. Proc. 4 ( 1984). | MR | Zbl

[Kn-S] Knebusch M, Scheiderer C. : Einfürhrung in die reelle Algebra. Vieweg-Verlag, Braunschweig/Wiesbaden ( 1989). | MR | Zbl

[Kr-N] Krein M.G., Naimark M.A. : The method of symmetric and hermitian forms in the theory of the separation of the roots of algebraic equations. Linear and Multilinear Algebra 10, 265-308 ( 1981). | MR | Zbl

[L] Lam T.Y. : An introduction to real algebra. Rocky Mtn. J. Math. 14, 767-814 ( 1984). | MR | Zbl

[Ma1] Mahé L. : Signatures et composantes connexes. Math. Ann. 260, 191-210 ( 1982). | MR | Zbl

[Ma2] Mahé L. : Théorème de Pfister pour les variétés et anneaux de Witt réduits. Invent. Math. 85, 53-72 ( 1986). | MR | Zbl

[M-H] Milnor J., Husemoller D. : Symmetric bilinear forms. Ergebn. der Math. 73, Springer-Verlag, Berlin-Heidelberg ( 1973). | MR | Zbl

[Ob] Obreschkoff N. : Verteilung und Berechnung der Nulsstellen reeller Polynom., VEB Deutscher Verlagder Wissenschaften, Berlin ( 1963). | MR | Zbl

[P] Pfister A. : Hilbert's seventeenth problem and related problem on definite forms. In : Mathematical developments arising from Hilbert Problems, Proc. Symp. Pure Math. 28, part 2, 483-489 ( 1976). | MR | Zbl

[Sch] Scheiderer C. : Stability index of real varieties. Invent. Math. 97, 467-483 ( 1989). | MR | Zbl

[Se] Seidenberg A. : Constructions in Algebra. Trans AMS 197, 273-313 ( 1974). | MR | Zbl

[S] Sylvester J. : On a theory of the syzygetic relations of two rational integral functions, comprising an application to the theory of Sturm's functions, and that of the greatest Algebraical Common Measure. Philos. Trans. Roy. Soc. London 143,407-548 (7,8,10,13,17,19) ( 1853).

[Schw] Schwartz N. : Der Raum der Zusammenhangskomponenten einer reellen Varietät, Geom. Dedicata 13 ( 1983), 361-397. | MR | Zbl